# SDR 98ZZZM442

- Difficulty date: March 21, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N507DC
- Make and model: Doug DC-8-51
- Aircraft serial: 45855
- System (JASC): 2730 · Elevator Control System
- Part: Crank Assy
- Part number: 4644177
- Condition: Cracked
- Location: Rt Elevator
- Part time: 69,023 hours
- Stage of operation: TO
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON ARRIVAL MIA PILOT REPORTED LEFT WING VERY HEAVY ON TAKEOFF AND LANDING.  GROUND INSPECTION REVEALED A BROKEN CRANK ASSEMBLY AT THE RIGHT ELEVATOR BUS TORQUE TUBE.  THE BREAK OCCURRED AT THE LARGE DIAMETER HOLE WHERE THE CRANK ASSY MOUNTS ON THE ELEVATOR BUS TORQUE TUBE.  IT APPEARS A CRACK EMANATED FROM THE THROUGH BOLT RETAINING HOLE OF THE CRANK CAUSING THE CRANK TO SEPARATE FROM THE BUS TORQUE TUBE.  THE CRANK ASSY WAS REPLACED AND AIRCRAFT RETURNED TO SERVICE.  (M)
